MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MONOSOF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

DAVIS & GECK CARIBE LTD MONOSOF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number SN-763
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open procedure, when doing an intradermal suture, the thread came off the needle.A medical or surgical intervention was needed to prevent impairment of a function and there was a temporary injury to the patient.It was reported that they changed the suture and restarted from the beginning without any issue and more frequent dressing change was done.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned samples noted one suture and one needle.The needle was noted to be detached from the suture.The needle was observed to be damaged at the swaged end.As no sealed products were returned, functional testing was precluded.A review of the device history record indicates the product was released meeting all manufacturers¿ quality release specifications at the time of manufacture.The observed instrumentation damages suggested that the needles were grasped improperly at the swaged end of the needle during application.Firmly grasping the needle at the swaged end can deform the crimp, can cause the needle to disengage from the suture, and can even cause the needle to break at the swaged end.The recommended grasping area of the needle is at the needle body, where the wire is of a full diameter.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOSOF
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7286803
Report Number9612501-2018-00233
Device Sequence Number19161760
Product Code GAR
UDI-Device Identifier20884521080178
UDI-Public20884521080178
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K900531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberSN-763
Device Catalogue NumberSN-763
Device Lot NumberD7B1310FX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1